Translator Disclaimer
September, 1990 Lower Bounds on Bayes Factors for Multinomial Distributions, with Application to Chi-Squared Tests of Fit
Mohan Delampady, James O. Berger
Ann. Statist. 18(3): 1295-1316 (September, 1990). DOI: 10.1214/aos/1176347750

Abstract

Lower bounds on Bayes factors in favor of the null hypothesis in multinomial tests of point null hypotheses are developed. These are then applied to derive lower bounds on Bayes factors in both exact and asymptotic chi-squared testing situations. The general conclusion is that the lower bounds tend to be substantially larger than $P$-values, raising serious questions concerning the routine use of moderately small $P$-values (e.g., 0.05) to represent significant evidence against the null hypothesis.

Citation

Download Citation

Mohan Delampady. James O. Berger. "Lower Bounds on Bayes Factors for Multinomial Distributions, with Application to Chi-Squared Tests of Fit." Ann. Statist. 18 (3) 1295 - 1316, September, 1990. https://doi.org/10.1214/aos/1176347750

Information

Published: September, 1990
First available in Project Euclid: 12 April 2007

zbMATH: 0712.62027
MathSciNet: MR1062709
Digital Object Identifier: 10.1214/aos/1176347750

Subjects:
Primary: 62A15
Secondary: 62F15

Rights: Copyright © 1990 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.18 • No. 3 • September, 1990
Back to Top